How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 52527
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I am a 31 year old male, 5'11", 260lbs, a pack a

Customer Question

I am a 31 year old male, 5'11", 260lbs, a pack a day smoker and occasional drinker. For the last few months I have had something wrong with me. Every morning I wake up coughing which leads to me running to the bathroom to vomit. The vomit (this sounds disgusting) looks almost like diarrhea. Afterwards I feel lightheaded and have a shortness of breath. I continue coughing throughout the day, mostly because it feels hard to breathe and a deep cough seems to help. For the last several weeks (more disgusting details) my stool has been very dark and chunky/flaky, which I've never experienced before. I currently take clonazapam 1mg once (or sometimes twice) daily for anxiety and have just been brushing this off as "working myself up in the morning and getting anxious about leaving the house." I'm starting to get very concerned because now it seems to be happening in the middle of the day as well (the vomiting) or even when I'm not going to be around people or leave the house. Also, the lower part of my stomach has started hurting, not too bad, but just some discomfort. I'm scared to go to my doctor about this because I do not have health insurance and although the $95/visit twice a year for my clonazapam is not bad at all, I know she is going to want to run tests which can add up. Before I go talk to her and prepare myself to fork out possibly thousands of dollars I do not have, I was wondering if there was a doctor who could tell me what this possibly could be and if there is something I can do myself to treat it? I know I need to stop smoking, eat healthier, and be more active, and trust me, I do plan on doing these things, but is that all this is or is there something else I should be concerned about? Thank you so much in advance for anyone who can possibly shed maybe just a little light on my situation.
JA: How long have you been dealing with this? Is there anything in particular that seems to make the symptoms better or worse?
Customer: For about 3 months. Nothing seems to help.
JA: Anything else in your medical history you think the doctor should know?
Customer: I take Clonazapam about once a day for anxiety, 1mg. No other medication. No serious health issues, just severe anxiety.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 5 months ago.
Category: Medical
Expert:  Dr. Phil, MD replied 5 months ago.

Thanks for this question

This sounds like an ulcer. GI bleeding is obvious here

You need an endoscopy to check for this

I would get on prilosec ASAP

let me know if you have other questions.

if done for now, please leave a positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-irondoc/

Thanks for using justanswer.com

Expert:  Dr. Phil, MD replied 5 months ago.

Thanks for this question

Please don't forget a positive rating. I appreciate it. :)

if you have more questions, just reply

Related Medical Questions